Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Meromorphic continuation of the $ \mathcal{L}$-matrix for the operator $ -\Delta$ acting in a cylinder

Author: Charles I. Goldstein
Journal: Proc. Amer. Math. Soc. 42 (1974), 555-562
MSC: Primary 47F05; Secondary 35P25
MathSciNet review: 0355687
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {A^c}$ and A denote the selfadjoint operators given by $ - \Delta $ associated with zero boundary conditions in the domains S and $ \Omega $, respectively, where S is a semi-infinite (or infinite) cylinder with arbitrary cross-section in N-dimensional Euclidean space $ (N \geqq 2)$ and $ \Omega $ is obtained from S by perturbing a finite portion of the boundary of S. It has been previously shown that there exists a set of intervals, $ {G_m} = [{v_m},{v_{m + 1}}),m = 1,2, \cdots $, such that $ 0 < {v_m} < {v_{m + 1}} < \infty ,{A_0}$ has spectral multiplicity m on $ {G_m}$ and there is a unitary $ \mathcal{S}$-matrix, $ {\mathcal{S}_m}(\lambda )$, of rank m corresponding to each $ {G_m}$, whose elements may be explicitly given. It is now shown that $ {\mathcal{S}_m}(\lambda )$ may be meromorphically continued onto the Riemann surface $ {R_m}$, obtained by making each $ {v_j}$ a branch point of order one, $ j = 1, \cdots $. Furthermore, the poles are shown to correspond to resonant states.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47F05, 35P25

Retrieve articles in all journals with MSC: 47F05, 35P25

Additional Information

PII: S 0002-9939(1974)0355687-3
Keywords: Singularities of the $ \mathcal{S}$-matrix, waveguides, limiting absorption principle, radiation condition, infinitely sheeted Riemann surface, meromorphic continuation, Schwarz reflection principle, resonant states
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia